MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED
Model Number 72203270
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the ball/socket joint at the table attachments end cannot hold the leg in place.No patient injury reported.
 
Additional Manufacturer Narrative
An evaluation was performed by smith & nephew and could not confirm the customer complaint for an issue with the ball joint socket.A visual inspection showed the carriage assembly is broken.The assembly is snapped at the base and the traction post is severely bent and detached causing it not to rotate and the bellow (protective cover) is torn from the ball joint causing the ball joint to be exposed.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
AHTB UNIVERSAL HIP DISTRACTOR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7117468
Report Number3003604053-2017-00335
Device Sequence Number781178
Product Code HST
UDI-Device Identifier00885554024821
UDI-Public(01)00885554024821
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203270
Device Catalogue Number72203270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1